MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when the customer was flushing the react catheter, they discovered a leakage in the middle segment of the catheter.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of ischemic stroke.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the procedure was completed by replacing the device with a stryker product.The cause of the leakage was determined to have been possibly due to damage in the middle of the catheter.There was no damage or evidence of tampering to device packaging.
 
Additional Manufacturer Narrative
H3: product analysis of react-71, lotno:b737709 ¿ as found condition: the react-71 catheter was returned for analysis within a shipping box, a plastic bio-pouch, and an opened react-71 inner pouch.¿ damage location details: no damage was found with the react-71 catheter hub.The react-71 catheter body was found damaged (torn/ru ptured) at ~19.0cm from the catheter distal tip.The react-71 catheter body was found stretched from ~20.5cm to ~12.5cm from the catheter distal tip.The react-71 catheter distal tip was found damaged.¿ testing/analysis: the react-71 catheter was flushed, water exited the catheter at its damaged location at ~19.0cm from the catheter distal tip.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter kink/damage¿ and ¿catheter leak¿ reports were confirmed.It is likely the damage found with the returned react-71 catheter (torn/ruptured) contributed to the catheter leak.However, the cause of the catheter damage could not be determined.Regarding the catheter stretching, the catheter can become stretched due to patient vessel tortuosity or an intraluminal device or the catheter is retrieved/against resistance.However, the cause of the catheter damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the react-71 tip could not come out of the long sheath.After withdrawing it and flushing it, it was found that the tube was leaking.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21662734
Report Number2029214-2025-00731
Device Sequence Number8346888
Product Code DQY
UDI-Device Identifier00847536044197
UDI-Public00847536044197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB737709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer03/24/2025
04/29/2025
05/27/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/17/2025
05/23/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale